MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implantation procedure, a crack was observed where the injector meets the lens.Required minimum dataset provided, no further information will be provided.
 
Additional Manufacturer Narrative
The lens was not returned for evaluation.The used company-specific cartridge was returned.Viscoelastic was observed in the cartridge.The cartridge had evidence of placement into a handpiece.The used company-specific cartridge was cleaned for further evaluation.Topcoat dye stain testing was conducted with acceptable results.A device history record review and a nonconformance review of the reported lot number were conducted.The deviation review did not reveal any potential contributing factors to the reported complaint, and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were indicated.It is unknown if a qualified viscoelastic was used.The root cause of the reported complaint could not be determined.The lens was not returned.No problem was found with the returned company-specific cartridge.Topcoat dye stain testing was conducted with acceptable results.Information was provided that the lens was cracked where the handpiece plunger meets the lens.Using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd (ophthalmic viscosurgical device)-filled cartridge.The lens should be inserted until the optic is a little more than halfway inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly, causing delivery issues and/or damage.The plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact the company.Verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob contact the barrel, turn the knob clockwise approximately ½ (half) turn to engage the threads and then stop.The iol (intraocular lens) will now be in a dwell position.Inspect to ensure the plunger is behind the optic.It is unknown if a qualified viscoelastic was used.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25635992
Report Number1119421-2026-01353
Device Sequence Number13220877
Product Code HQL
UDI-Device Identifier00380652251532
UDI-Public(01)00380652251532(17)291118(11)251120(10)16156991
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.225
Device Lot Number16156991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2026
Initial Report FDA Received Date06/26/2026
Date Device Manufactured11/20/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR; MONARCH III IOL, CARTRIDGE D
Patient Age76 YR
Patient SexFemale